Alert archive / Illinois / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 47, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 30, 2009, 6:25 PM CDT for 4 counties in Illinois. It was in force for 50 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2009, 6:25 PM CDT (23:25 UTC)
- Expired
- May 30, 2009, 7:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Clark County, IL, Coles County, IL, Douglas County, IL, Edgar County, IL
The radar
The Indianapolis radar (KIND), 136 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 6:51 PM CDT | TSTM WND DMG | 1 Sw Ashmore, IL | LARGE BLUE SPUCE TREE SNAPPED OFF JUST ABOVE THE GROUND. LARGE TREE LIMBS ALSO DOWN IN THE AREA. |
| May 30, 6:51 PM CDT | TSTM WND DMG | Ashmore, IL | THREE TREES WERE BLOWN DOWN IN ASHMORE. ONE FALLING TREE TORE DOWN THE POWER LINES FROM A HOUSE. |
| May 30, 6:51 PM CDT | HAIL 0.88 | Ashmore, IL | HALF INCH TO NICKEL SIZE INCH HAIL COVERING THE GROUND IN ASHMORE. LEAVES STRIPPED FROM TREES. REPORTED BY MULTIPLE SPOTTERS. |
| May 30, 6:51 PM CDT | HAIL 1 | Ashmore, IL | DELAYED REPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 3:49 PM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2479 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 302325 SVRILX ILC023-029-041-045-310015- /O.NEW.KILX.SV.W.0047.090530T2325Z-090531T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 625 PM CDT SAT MAY 30 2009 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARK COUNTY IN EAST CENTRAL ILLINOIS... NORTHEASTERN COLES COUNTY IN EAST CENTRAL ILLINOIS... SOUTHERN DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS... SOUTHWESTERN EDGAR COUNTY IN EAST CENTRAL ILLINOIS... * UNTIL 715 PM CDT. * AT 624 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RARDIN...OR ABOUT 9 MILES NORTHEAST OF CHARLESTON...AND WAS MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... ASHMORE... KANSAS... WESTFIELD... CLARKSVILLE... MARTINSVILLE... OLIVER... MARSHALL... OTHER LOCATIONS IN THIS WARNING INCLUDE...HINDSBORO AND OAKLAND. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKER 134 AND THE INDIANA BORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 3943 8756 3923 8775 3962 8826 3973 8808 TIME...MOT...LOC 2324Z 312DEG 24KT 3960 8810 $$ GEELHART
3 follow-up statements
000 WWUS53 KILX 302336 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 636 PM CDT SAT MAY 30 2009 ILC041-302345- /O.CAN.KILX.SV.W.0047.000000T0000Z-090531T0015Z/ DOUGLAS IL- 636 PM CDT SAT MAY 30 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DOUGLAS COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE COUNTY. HOWEVER... A SEVERE THUNDERSTORM WATCH DOES REMAIN IN EFFECT UNTIL 11 PM. LAT...LON 3969 8800 3943 8756 3923 8775 3956 8818 TIME...MOT...LOC 2335Z 312DEG 24KT 3955 8803 $$ ILC023-029-045-310015- /O.CON.KILX.SV.W.0047.000000T0000Z-090531T0015Z/ COLES IL-CLARK IL-EDGAR IL- 636 PM CDT SAT MAY 30 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR SOUTHWESTERN EDGAR...CLARK AND NORTHEASTERN COLES COUNTIES... AT 634 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ASHMORE...OR 9 MILES NORTHEAST OF CHARLESTON...MOVING SOUTHEAST AT 30 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... ASHMORE...KANSAS...WESTFIELD...CLARKSVILLE...BELL RIDGE... MARTINSVILLE...OLIVER...LINCOLN TRAIL STATE PARK AND MARSHALL. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKER 134 AND THE INDIANA BORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 3969 8800 3943 8756 3923 8775 3956 8818 TIME...MOT...LOC 2335Z 312DEG 24KT 3955 8803 $$ GEELHART
000 WWUS53 KILX 302356 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 656 PM CDT SAT MAY 30 2009 ILC029-310005- /O.CAN.KILX.SV.W.0047.000000T0000Z-090531T0015Z/ COLES IL- 656 PM CDT SAT MAY 30 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COLES COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS MOVED INTO EDGAR AND CLARK COUNTIES. IT DID PRODUCE HAIL UP TO NICKEL SIZE IN ASHMORE. LAT...LON 3944 8802 3960 8785 3943 8756 3923 8775 TIME...MOT...LOC 2355Z 312DEG 24KT 3946 8790 $$ ILC023-045-310015- /O.CON.KILX.SV.W.0047.000000T0000Z-090531T0015Z/ CLARK IL-EDGAR IL- 656 PM CDT SAT MAY 30 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR SOUTHWESTERN EDGAR AND CLARK COUNTIES... AT 654 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WESTFIELD...OR 13 MILES WEST OF MARSHALL...MOVING SOUTHEAST AT 30 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... CLARKSVILLE...BELL RIDGE...MARTINSVILLE...OLIVER...LINCOLN TRAIL STATE PARK AND MARSHALL. THIS WARNING INCLUDES INTERSTATE 70 BETWEEN MILE MARKER 134 AND THE INDIANA BORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... NICKEL TO QUARTER SIZE HAIL HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. && LAT...LON 3944 8802 3960 8785 3943 8756 3923 8775 TIME...MOT...LOC 2355Z 312DEG 24KT 3946 8790 $$ GEELHART
000 WWUS53 KILX 310012 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 712 PM CDT SAT MAY 30 2009 ILC023-045-310021- /O.EXP.KILX.SV.W.0047.000000T0000Z-090531T0015Z/ CLARK IL-EDGAR IL- 712 PM CDT SAT MAY 30 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN EDGAR AND CLARK COUNTIES EXPIRES AT 715 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. HOWEVER...HAIL UP TO PENNY SIZE IS STILL POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM. REMAIN ALERT FOR THE POSSIBILITY OF MORE SEVERE WEATHER. LAT...LON 3944 8802 3960 8785 3943 8756 3923 8775 TIME...MOT...LOC 0011Z 312DEG 24KT 3939 8780 $$ GEELHART
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:12 PM CDT, 13 minutes earlier.
Area forecast discussion, May 30, 6:12 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 612 PM CDT SAT MAY 30 2009 .DISCUSSION... ISSUED 248 PM CDT SAT MAY 30 2009 FAIRLY POTENT SHORT WAVE IS CURRENTLY DIGGING ACROSS THE GREAT LAKES. THIS WAVE IS DRIVING AN ASSOCIATED COLD FRONT THROUGH ILLINOIS...WHICH LIES FROM JUST NORTH OF CHICAGO TO NEAR GALESBURG AT 2 PM. THE FRONT WILL BE CLEAR OF THE FORECAST AREA BY EARLY EVENING AND IS NOT REALLY A MAJOR CONCERN FOR THIS FORECAST PACKAGE. MAIN FORECAST PROBLEM REVOLVES AROUND THE ARRIVAL AND EVENTUAL PASSAGE OF ANOTHER COLD FRONT FOR THE MONDAY TO WEDNESDAY TIME FRAME. 12Z MODELS IN PRETTY GOOD AGREEMENT OVER THE NEXT FEW DAYS. THERE ARE STILL TIMING DIFFERENCES WITH THE MONDAY-WEDNESDAY FRONT...BUT THE CONSENSUS IS TRENDING TOWARD A SLOWER ARRIVAL/PASSAGE. THE GFS IS SHOWING SIGNS OF SIGNIFICANT CONVECTIVE FEEDBACK WITH STORMS ALONG THE FRONT...SO HAVE SHIED AWAY FROM ITS DETAILS. GUIDANCE TEMPERATURES GENERALLY CLOSE AND REASONABLE...SO HAVE GONE WITH A BLEND FOR THE MOST PART. DID UNDERCUT GUIDANCE TONIGHT AND TO A LESSER DEGREE SUNDAY. GUIDANCE HAS BEEN TOO WARM THE PAST TWO NIGHTS AND THE COOL/DRY AIR BEHIND THE FRONT TONIGHT SHOULD BE EVEN COOLER. THIS COOLER AIR WILL ALSO LINGER INTO SUNDAY/SUNDAY NIGHT AS WELL UNTIL RETURN FLOW BECOMES ESTABLISHED OVER THE MIDWEST. SHORT TERM...TONIGHT THROUGH TUESDAY...SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON/EARLY THIS EVENING UNTIL FROPA. HOWEVER...AS THE FRONT IS EXPECTED TO BE CLEAR OF THE FORECAST AREA BY AROUND 00Z TONIGHT...DID NOT INCLUDE ANY POPS FOR TONIGHT. A PERIOD OF QUIET WEATHER IS EXPECTED LATER TONIGHT INTO SUNDAY NIGHT AS UPPER/SURFACE RIDGING BUILD THROUGH. THE UNSEASONABLY COOL AIRMASS WILL PROVIDE COOLER TEMPERATURES THAN NORMAL...BUT THEY SHOULD STILL FEEL COMFORTABLE TO MOST PEOPLE. THE NEXT UPPER WAVE/COLD FRONT OF CONSEQUENCE WILL APPROACH THE REGION MONDAY INTO TUESDAY. HOWEVER...CURRENT MODEL FORECASTS DO NOT DIG THIS WAVE AS MUCH AS IN PREVIOUS DAYS. THE MORE WEST/EAST ORIENTATION OF THE UPPER FLOW...AND RESULTING SLOWER SOUTHWARD FRONTAL MOVEMENT...WILL KEEP THE BULK OF THE PRECIPITATION TO OUR NORTH INTO MONDAY NIGHT. SO...HAVE REDUCED POPS A BIT MONDAY/MONDAY NIGHT AND SHIFTED THEM FURTHER NORTH. MAINTAINED POPS AS IS FOR TUESDAY...BUT IF THE FRONT CONTINUES TO SLOW...THEY MAY NEED TO BE REDUCED THERE AS WELL. LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...MODEL/ENSEMBLE AGREEMENT RESPECTABLE INITIALLY...BUT THE SPREAD INCREASES WITH TIME. AGREEMENT IS STRONG THAT A REX BLOCK WILL BE IN PLACE OVER THE EASTERN PACIFIC AT THE START OF THE PERIOD...WITH UNSEASONABLY STRONG DOWNSTREAM TROFFING OVER MUCH OF THE EASTERN 2/3 OF NORTH AMERICA. THE BIGGEST MODEL DISAGREEMENT ARRIVES HEADING INTO THE WEEKEND AS SEVERAL SOLUTIONS SUGGEST THE BLOCKING PATTERN TO OUR WEST WILL BREAK DOWN...ULTIMATELY IMPACTING THE FLOW PATTERN MOVING THROUGH THE FORECAST AREA. AT THIS POINT...FAVOR THE MODEL/ENSEMBLE SOLUTIONS THAT MAINTAIN THE BLOCK THROUGH SATURDAY AS THE MODELS FREQUENTLY BREAK DOWN BLOCKING PATTERNS TOO QUICKLY. THE COLD FRONT THAT WILL BE PUSHING THROUGH THE REGION AT THE START OF THE PERIOD SHOULD CLEAR TO THE SOUTH BY WEDNESDAY...TAKING THE BULK OF THE SHOWER/STORM CHANCES WITH IT. WHILE THERE ARE DISAGREEMENTS ON THE TIMING...THE NEXT SHORT WAVE/COLD FRONT SHOULD APPROACH FROM THE NORTHWEST AROUND SATURDAY AND PROVIDE THE NEXT CHANCE FOR PRECIPITATION. TEMPERATURES THROUGH THE PERIOD SHOULD BE AT LEAST SLIGHTLY BELOW NORMAL GIVEN THE UNSEASONABLY DEEP TROFFING OVERHEAD. BAK && .AVIATION... ISSUED 612 PM CDT SAT MAY 30 2009 WIDELY SCT CONVECTION OCCURRING ACROSS PARTS OF THE AREA BUT WILL BE SOUTHEAST OF PIA AND BMI. WILL NOT BE PAST THE OTHER SITES SO WILL HAVE VCTS AT SPI...DEC AND CMI FOR ONE HOUR WITH MAYBE A TEMPO GROUP AT DEC...DEPENDING ON TRACK BASED ON RADAR LOOPS. OTHERWISE SKIES WILL BE CLEAR OVERNIGHT AND INTO TOMORROW. WINDS WILL BECOME NORTHWESTERLY AFTER THIS FROPA THIS EVENING AS HIGH PRSS BUILDS INTO THE REGION FOR TOMORROW. AUTEN && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 30, 3:11 PM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 311 PM CDT SAT MAY 30 2009 ILZ027>031-036>038-040-041-311200- FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 311 PM CDT SAT MAY 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THROUGH EARLY EVENING...AS A WEAK BOUNDARY MOVES THROUGH THE REGION. THESE ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FLOODING ALONG THE ILLINOIS RIVER WILL BEGIN TO SUBSIDE FROM NORTH TO SOUTH. AREAS FROM HENRY TO PEORIA WILL FALL BELOW FLOOD STAGE AS THE WEEK PROGRESSES...BUT FLOODING WILL CONTINUE FURTHER DOWNSTREAM. THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE MONDAY THROUGH TUESDAY NIGHT...AS A COLD FRONT SLOWLY TRACKS SOUTHEAST INTO CENTRAL ILLINOIS. THERE IS THE THREAT FOR SEVERE WEATHER WITH THIS SYSTEM. KEEP ABREAST OF LATER FORECASTS AS THE SEVERE WEATHER POTENTIAL BECOMES BETTER DEFINED EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ042-047>052-311200- CASS-CHRISTIAN-LOGAN-MENARD-MORGAN-SANGAMON-SCOTT- 311 PM CDT SAT MAY 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A WEAK COLD FRONT WILL PUSH SOUTHEAST ACROSS THE AREA THROUGH EARLY EVENING. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG THE BOUNDARY THROUGH SUNSET. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE...WITH LARGE HAIL AND GUSTY WINDS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ALTHOUGH WATER LEVELS ON THE ILLINOIS RIVER WILL CONTINUE TO FALL THROUGH THE WEEK...IT WILL REMAIN ABOVE FLOOD STAGE. THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE MONDAY THROUGH TUESDAY NIGHT...AS A COLD FRONT SLOWLY TRACKS SOUTHEAST INTO CENTRAL ILLINOIS. THERE IS THE THREAT FOR SEVERE WEATHER WITH THIS SYSTEM. KEEP ABREAST OF LATER FORECASTS AS THE SEVERE WEATHER POTENTIAL BECOMES BETTER DEFINED EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH MID EVENING...PRIMARILY ALONG AND SOUTH OF THE I-72 CORRIDOR. ILZ043>046-053>057-061-311200- CHAMPAIGN-COLES-DE WITT-DOUGLAS-EDGAR-MACON-MOULTRIE-PIATT-SHELBY- VERMILION- 311 PM CDT SAT MAY 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A WEAK COLD FRONT WILL PUSH SOUTHEAST ACROSS THE AREA THROUGH EARLY EVENING. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG THE BOUNDARY THROUGH SUNSET. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE...WITH LARGE HAIL AND GUSTY WINDS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE MONDAY THROUGH TUESDAY NIGHT...AS A COLD FRONT SLOWLY TRACKS SOUTHEAST INTO CENTRAL ILLINOIS. THERE IS THE THREAT FOR SEVERE WEATHER WITH THIS SYSTEM. KEEP ABREAST OF LATER FORECASTS AS THE SEVERE WEATHER POTENTIAL BECOMES BETTER DEFINED EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH MID EVENING...PRIMARILY ALONG AND SOUTH OF A DECATUR TO DANVILLE LINE. ILZ062-063-066>068-071>073-311200- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 311 PM CDT SAT MAY 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A WEAK COLD FRONT IS EXPECTED TO TRACK ACROSS THE AREA THROUGH SUNSET. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG THE BOUNDARY. A FEW OF THE STORMS WILL BE STRONG TO SEVERE...WITH LARGE HAIL AND GUSTY WINDS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN ACROSS THE AREA TUESDAY THROUGH WEDNESDAY...AS A COLD FRONT STALLS OUT ACROSS THE AREA. KEEP UP TO DATE WITH LATER FORECASTS AS THE SEVERE WEATHER POTENTIAL BECOMES BETTER DEFINED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH SUNSET. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. GEELHART
In the hours before
Special weather statement, May 30, 5:05 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 505 PM CDT SAT MAY 30 2009 ILZ044-045-055-302245- CHAMPAIGN-DOUGLAS-PIATT- 505 PM CDT SAT MAY 30 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN DOUGLAS...SOUTHERN PIATT AND SOUTHWESTERN CHAMPAIGN COUNTIES UNTIL 545 PM CDT... AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF CERRO GORDO...OR 7 MILES SOUTHWEST OF MONTICELLO...MOVING SOUTHEAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MONTICELLO... BEMENT... ATWOOD... OTHER LOCATIONS AFFECTED INCLUDE...CISCO...MILMINE...IVESDALE AND GARRETT. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 4001 8830 3975 8836 3988 8875 4010 8875 TIME...MOT...LOC 2204Z 301DEG 27KT 3996 8868 GEELHART
Special weather statement, May 30, 5:54 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
554 PM CDT SAT MAY 30 2009
ILZ045-046-055>057-302345-
CHAMPAIGN-COLES-DOUGLAS-EDGAR-VERMILION-
554 PM CDT SAT MAY 30 2009
...SIGNIFICANT WEATHER ALERT FOR DOUGLAS...EDGAR...NORTHEASTERN
COLES...SOUTHEASTERN CHAMPAIGN AND SOUTHERN VERMILION COUNTIES UNTIL
645 PM CDT...
AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
TWO STRONG THUNDERSTORMS OVER THE AREA. ONE WAS LOCATED NEAR VILLA
GROVE...OR 11 MILES EAST OF TUSCOLA. THE OTHER WAS ABOUT 5 MILES
SOUTHWEST OF TUSCOLA. THESE STORMS ARE MOVING SOUTHEAST AT 40 MPH.
PENNY SIZE HAIL IS EXPECTED WITH THE STORMS.
LOCATIONS IMPACTED INCLUDE...
NEWMAN...
ALLERTON...
HUME...
BROCTON...
SIDELL...
REDMON...
OTHER LOCATIONS AFFECTED INCLUDE...LONGVIEW...MURDOCK...PALERMO...
METCALF...AND EDGAR.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3949 8755 3949 8794 3968 8848 4005 8824
3991 8753
TIME...MOT...LOC 2253Z 293DEG 35KT 3985 8807
GEELHARTSpecial weather statement, May 30, 6:06 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 606 PM CDT SAT MAY 30 2009 ILZ042-048-051-302345- LOGAN-MENARD-SANGAMON- 606 PM CDT SAT MAY 30 2009 ...SIGNIFICANT WEATHER ALERT FOR EASTERN MENARD...NORTHEASTERN SANGAMON AND SOUTHWESTERN LOGAN COUNTIES UNTIL 645 PM CDT... AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GREENVIEW...OR 9 MILES SOUTH OF MASON CITY...MOVING SOUTHEAST AT 30 MPH. PENNY SIZE HAIL AND WIND GUSTS TO AROUND 45 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MIDDLETOWN... WILLIAMSVILLE... ELKHART... CORNLAND... MECHANICSBURG... OTHER LOCATIONS AFFECTED INCLUDE...SWEETWATER...FANCY PRAIRIE... SPAULDING...DAWSON AND BUFFALO. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3995 8920 3977 8942 4005 8986 4016 8966 TIME...MOT...LOC 2305Z 309DEG 28KT 4007 8969 GEELHART
Local storm report, May 30, 6:19 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
619 PM CDT SAT MAY 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 2 S ALLERTON 39.89N 87.94W
05/30/2009 M0.75 INCH VERMILION IL EMERGENCY MNGR
&&
BAKSpecial weather statement, May 30, 6:19 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 619 PM CDT SAT MAY 30 2009 ILZ055>057-063-310015- CLARK-COLES-DOUGLAS-EDGAR- 619 PM CDT SAT MAY 30 2009 ...SIGNIFICANT WEATHER ALERT FOR CLARK...NORTHEASTERN COLES... SOUTHERN DOUGLAS AND SOUTHWESTERN EDGAR COUNTIES UNTIL 715 PM CDT... AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HINDSBORO...OR 10 MILES NORTH OF CHARLESTON...MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RARDIN... OAKLAND... ASHMORE... KANSAS... WESTFIELD... CLARKSVILLE... OTHER LOCATIONS AFFECTED INCLUDE...FAIRGRANGE AND BUSHTON. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3944 8753 3922 8774 3962 8827 3974 8808 TIME...MOT...LOC 2319Z 306DEG 23KT 3963 8817 GEELHART
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 5:05 PM CDT | Special Weather Statement | ILX | Piatt | 40 min |
| May 30, 5:54 PM CDT | Special Weather Statement | ILX | Douglas, Edgar | 51 min |
| May 30, 6:06 PM CDT | Special Weather Statement | ILX | Menard | 39 min |
| May 30, 6:19 PM CDT | Special Weather Statement | ILX | Clark | 56 min |
| May 30, 6:53 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Sangamon | 25 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.